Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 394, NWS Fort Worth, TX

October 16, 2000McLennan County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Oct 16, 2000, 3:30 PM CDT for McLennan County, Texas. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Oct 16, 2000, 3:30 PM CDT (20:30 UTC)
Expired
Oct 16, 2000, 4:15 PM CDT
In force
45 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County McLennan County, TX

What was reported inside it

TimeReportWhereRemark
Oct 16, 3:32 PM CDTThunderstorm Wind 52 M(Act)Madison-Cooper, TX
Oct 16, 3:53 PM CDTHail 0.75Bellmead, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 117 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
117 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
792 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 162032
SVRFTW
TXC309-162115-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
330 PM CDT MON OCT 16 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCLENNAN COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 415 PM CDT

* AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED    
  A SEVERE THUNDERSTORM NEAR WACO...MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LACY-LAKEVIEW...BEVERLY HILLS AROUND 345 PM CDT
  BELLMEAD AROUND 350 PM CDT

THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER.  
WIND GUSTS MAY REACH SPEEDS OF 60 MPH.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSMED.

LAT...LON 3164 9720 3160 9727 3142 9704 3158 9683

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 16, 2:45 PM CDT, 45 minutes earlier.

Area forecast discussion, Oct 16, 2:45 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
245 PM CDT MON OCT 16 2000

SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPING SOUTH OF WEAK FRONT
WILL LINGER IN THE SOUTH CENTRAL AND SOUTHEAST ZONES THIS EVENING...
SO WILL PUT IN 30 PERCENT FOR EVENING HOURS.  WITH LIGHT WINDS AND
CLEAR TO PARTLY CLOUDY SKIES TONIGHT...FOLLOWING THE RAIN...FOG WILL
DEVELOP ACROSS MUCH OF NORTH TEXAS LATE TONIGHT AND EARLY TUESDAY.
SOME AREAS MAY SEE DENSE FOG...BUT WILL NOT MENTION FOR NOW.  OTHER
THAN THE FOG...REST OF FORECAST PERIOD IS NICE FALL WEATHER.  LIGHT
WINDS...MILD TEMPERATURES...AND PARTLY CLOUDY SKIES.

DFW 59/79/57/81 0000
ACT 59/81/56/83 0000

.FTW...NONE.

59

In the hours before

Special weather statement, Oct 16, 3:00 PM CDT, 30 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-170200-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
300 PM CDT MON OCT 16 2000

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING FOR AREAS
SOUTHEAST OF A LINE FROM ATHENS TO CAMERON. LIGHTNING AND WIND GUSTS
TO 45 MPH WILL BE THE PRIMARY HAZARDS WITH THE THUNDERSTORMS.
THE THUNDERSTORMS SHOULD DIMINISH AND MOVE EAST OF NORTH TEXAS BY 10
P>M.

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.